Kodai Mathematical Journal

Estimate for index of closed minimal hypersurfaces in spheres

Abdênago Alves de Barros and Paulo Alexandre Araújo Sousa

Full-text: Open access


The aim of this work is to deal with index of closed orientable non-totally geodesic minimal hypersurface Σn of the Euclidean unit sphere Sn+1 whose second fundamental form has squared norm bounded from below by n. In this case we shall show that the index of stability, denoted by IndΣ, is greater than or equal to n + 3, with equality occurring at only Clifford tori $\mathbf{S}^k(\frac{k}{n})\times\mathbf{S}^{n-k}(\sqrt{\frac{(n-k)}{n}})$. Moreover, we shall prove also that, besides Clifford tori, we have the following gap: IndΣ ≥ 2n + 5.

Article information

Kodai Math. J., Volume 32, Number 3 (2009), 442-449.

First available in Project Euclid: 11 November 2009

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


de Barros, Abdênago Alves; Sousa, Paulo Alexandre Araújo. Estimate for index of closed minimal hypersurfaces in spheres. Kodai Math. J. 32 (2009), no. 3, 442--449. doi:10.2996/kmj/1257948889. https://projecteuclid.org/euclid.kmj/1257948889

Export citation